Ask a Doctor and Get an Answer to Your Medical Question ASAP
Lots of things, we have spoken before. I have been cleared of a possible neurological myopathy but I am suffering from general and muscle fatigue.
I have had a muscle biopsy and emg and nerve conduction, all mostly negative. I haven't had much else done recently. I do have essential tremor predominently on my right side. I have had routine blood tests for rheumatology because I have autoimmune issues.
I suppose it could be, what other symptoms might that cause? And why would it mostly happen when i'm eating fruit?
Might be, but I don't remember it, a bit like a phobia? Don't know if this is connected or whether I need to ask 'a new question', but just lately I have been getting an involuntary finger movement. When I am using my phone or tablet and my right or left index finger is poised ready for action quite often it will press something at the side of the screen without my persmission. Why?
20mg Omeprazole twice daily, 40mg of fluoxetine once daily, 15mg mirtazapine once daily, 100 mcg thyroxine once daily, warfarin, 5mg prednisolone once daily, and calcium/vit D tablets and 2 injections a year of something for osteoporosis. I have just stopped taking 200mg of hydroxychloroquine sulphate a day.
about a month ago I think, my throid is ever so slighlty over active but because it has been steady for the last 12 months (three tests) neither my gp or rheumatologist is wanting to reduce my dose.
I have had tremors since about 2009, well before my thyroid was slightly over active. Though because I recently went to see a gp due to possible sleep apnea, though he doesn't think it is, I asked him if the slight rise could cause tiredness and he said it could but he didn't think it was responsible for the tiredness. I am getting quite fed-up with the way I feel.
I can mention it to the Rheumatologist when I see him next month, my gp would't do it because it is the rheumatologist that put me on the thyroxine in the first place. When I last saw him I asked him why I was taking hydroxychloroquine sulphate still and he was a bit cross at my asking so I am almost afraid to ask for anything else. Now the neurologist has asked for me to come off it, he has agreed, so I might be treading on thin ice when I ask. He said it was ok to have it a little overactive, it has done this before and then gone back to normal. I would change to a different rheumatologist if I could but this one calls himself a consultant physician so I feel that I can ask him about other problems too. If it isn't the thyroid what else may it be?
I would consider asking my gp for this to be changed, is it possible for them to stop working as well as they should? I used to take venlafaxine but reported that I felt depressed on them so they were changed to fluoxetine quite some years ago. I think I need to go and talk to my gp. She would give me more mirtazapine without much persausion if I said I was having problems with the fluoxetine but I don't know if I want them because they increase the apetite and I am trying to lose weight. I always feel uncomfortable talking depression when the gp only has 10 minutes for me. She gave me the mirtazapine to help with sleep and I take 2 paracetamol at night too to help me relax, she says thats fine, but can I take them indefinately? Now I am having these periods of waking up gasping for air, gp doesn't think its apnea.
okay, thank you. I don't suppose an over active thyroid can cause depression can it?
interesting, I will talk to someone before I see the rheumatologist next month, that is at least 4 weeks away and I know thyroxine takes a while to produce results but I might have a better idea if it is a thyroid problem by the time I see him on 22nd Feb, yes? would there be any changes in 4 weeks?
Thank you, ***** ***** make an appointment now to talk to a gp about it.
Can I come back to YOU about it if I need some more help?
Also, as a second opinion, can I go back to the essential tremor bit and ask if essential tremor can cause weakness in the affected limb?
I have tremor in my right arm and right leg much more than I have in my left side and recently, on consulting an occupational therapist, she used a contraption to test the strength of my grip and it was weaker on the right side (my dominant side) and it caused my arm/hand to shake just squeezing the said contraption. so does that mean that this weakness is not caused by the tremor?
I wish you weren't so far away, a doctor that is prepared to investigate is just what I need. Its all very interesting and leads my mind to other things that could be connected. But I won't bother you anymore today. Thank you for all your answers. Thyroid first, then after 4 weeks i'll see how I feel and we can go on from there. Now all I have to conquer is my fear of bringing these things up with my gp. I suppose I could insist on the thyroxine dose being reduced, am I allowed to insist?
booked appointment, feb. 2nd was earliest i can have.
Just out of interest, going back to the occupational therapists' strength test, she did my right hand first, she said to do it 3 times, and my second go was a bit stronger than my first, she said this was unusual. Is there any reason for this? or am I just unusual, that wouldn't surprise me as my thyroid gland is at the base of my tongue instead of where its supposed to be.